Welcome! Log in or Register

Vicks Sinex Decongestant Capsules

  • image
£2.99 Best Offer by: halfpriceperfumes.co.uk See more offers
7 Reviews

Brand: Vicks / Type: Coughs, Colds & Flu / Nasal Relief / Dosage Form: Capsules

  • Sort by:

    * Prices may differ from that shown

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    7 Reviews
    Sort by:
    • More +
      25.11.2011 13:30
      Very helpful
      (Rating)
      2 Comments

      Advantages

      Disadvantages

      Ultimately this product never worked for me and so I cannot recommend it.

      I often have trouble with head colds and blocked nasal passages and. This time of year I always get a few colds and I end up with a stuffy nose and feel rundown due to it. This year I have had other symptoms which I feel are probably linked to my blocked nasal passages. I am unsure why it occurs, but when I lay down for bed I can hear a noise in my ear which I would say is like a tap running or the sound at the beach. I became frustrated with constantly suffering from something different and so thought I would nip it in the bud this year. I thought that by buying the 'best' products I could get on top of the problem, leading me to the purchase of Vicks Sinex Decongestant Capsules.

      Vicks is a brand most well-known for its Vapour Rub, a product which I have used successfully in the past. I am not wondering why I didn't turn to this product with my recent problems, but I thought I would try the Vicks Sinex Decongestant Capsules instead. Priced at around £4 for 16 capsules this product certainly isn't cheap, I would even go as far as saying it is a rip-off!

      The instructions advise you to take one capsule every 4 hours, with a maximum does of 4 capsules over a 24 hour period. I thought I would soon feel fine as I had at least 4 days worth of medication, but my problems never cleared up during this period. I didn't have a cold as such, it was more a case of blocked sinuses and one of my ears felt a little odd during the night. I thought that the Vicks Sinex Decongestant Capsules would clear my head and restore me to full working order. Unfortunately the capsules didn't live up to the picture on the front of the box. The box has a picture of a (green) man with arrows suggesting a cooling effect clearing your airways. My discomfort didn't ease at all unfortunately and the pressure was building to an extent that i thought I was going to explode at some point!

      The capsules contain 500mg of Paracetamol and 12.18mg of Phenylephrine Hydrochloride. The latter named drug is used primarily as a decongestant, used as an agent to dilate the pupil and to increase blood pressure. This is information obtained through Wikipedia, according to them it is suggested that there are claims that this drug is no more effective as a decongestant than a placebo. As I am totally out of my depth talking about such drugs, I wouldn't be at all surprised if this was indeed the case!

      I persisted with the drug throughout the 4 days course of medication I had in the box, but after this period of time I realised it wasn't touching my symptoms at all. For this reason I cannot find any reason to recommend the Vicks Sinex Decongestant Capsules to anybody. In fact I turned back to the Vicks Vapour Rub and found it did clear my sinuses somewhat and this superior product got rid of all but the pressure in my ear.

      Comments

      Login or register to add comments
      • More +
        29.07.2011 19:00
        Very helpful
        (Rating)
        1 Comment

        Advantages

        Disadvantages

        Not recommended.

        I have used Vicks products for years, ever since I was a little girl, but I've generally stuck to the Vicks Vapour Rub and the Vicks Inhaler - which certainly have a place when dealing with a cold and a bunged up noise. However, I had never seen Vicks Sinex Decongestant Capsules before and I was keen to give them a go so that I could get the Vicks effect without walking around smelling of Vicks or walking around constantly smelling Vicks! A packet containing 16 of the decongestant capsules cost £3.99 from Boots which was enough for 16 doses and for the equivalent of four days treatment. Initially I thought that £3.99 was a decent price to pay - but on reflection of the effectiveness of the capsules, I'm no longer convinced of that fact! The box that the capsules comes in contains a comprehensive patient information leaflet which provides information on directions, contraindications and side effects.

        Vicks Sinex Decongestant Capsules are intended to provide relief from the symptoms associated with colds and influenza - and so are intended to ease nasal congestion and sinus pain, as well as general aches and pyrexia associated with colds and flu. Each capsule contains Paracetamol (500mg) which has been put in there to target the aches and pyrexia (fever) and also Phenylephrine Hydrochloride which is the decongestant. Something that I immediately picked up on was the fact that one dose contains only 500mg of paracetamol and as the usual adult dose is 1g (or 1000mg) this seems like it wouldn't really be sufficient to effectively target the aches and pains associated with a cold or flu, and also wouldn't be enough to reduce the fever. As this product isn't recommended for under 12's, I am confused as to why they didn't add a full adult dose of the paracetamol to the capsule.

        The dose of this medication is 1 capsule every 4 hours, up to a maximum of 4 capsules in any 24 hour period. The capsules are easy to take as they are not too big and they have no taste to them. It's just a matter of swallowing the capsule down with some water. They do not get stuck in your throat as they are swallowed down and they do not leave any taste in your mouth.

        So to the all important matter as to whether they help. I would have to say that I personally didn't find them very effective at all. I do think, as you would expect, that there was a minor change in how achy my body felt - which would be expected with taking 500mg of paracetamol, but I did find the need to top up the 500mg to 1000mg by taking an ordinary paracetamol tablet with the capsule. I would say that without another paracetamol tablet my overall achiness and malaise dropped from a 10/10 to a 7/10 following the capsule. As for the decongestant effect - this was pretty much non-existent in my case. I still felt bunged up and uncomfortable and there was no real improvement. I would say that if my bunged up-ness was rated as a 10/10 before the capsule, it remained at a 10/10 after the capsule. Very poor performance!

        There weren't any side effects, but this really isn't the point!

        Overall, I really can't recommend these capsules. You'd be much better off taking a couple of paracetamol and having a sniff of a Vicks Sinex Inhalator.

        Comments

        Login or register to add comments
        • More +
          13.03.2011 17:47
          Very helpful
          (Rating)
          2 Comments

          Advantages

          Disadvantages

          Vicks Sinex Decongestant Capsules

          I sometimes suffer quite badly from sinus pain and blocked nasal passages at the slightest hint of a cold and until recently I have struggled to find what works for me so I have been around the block more than a few times trying different medications to try and control it.
          One of the most disappointing products that I have ever tried has to be Vicks sinex decongestant tablets as I had such high hopes that ooming from Vicks it would be a good product.

          Vick's is a brand that I know and trust and have done for years with the vaporub which I think has to be in my top ten favourite products and one that I use on regular basis along with their nasal spray. When I was looking for something in Boot's for my stuffy nose and I saw that Vick's did a decongestant I didn't hesitate to buy it.
          They can be bought in Boot's for £3.99 for a pack that contains 16 tablets so are a little more expensive than some other brands but not a price I minded paying.

          The box is coloured like the rest of the Vick's range in a blue and green colour which is immediately recognizable. Inside the box there are two stips each containing 8 capsules which are individually sealed.
          They are designed to help relieve the symptoms of cold and flu and are supposed to especially concentrate on the pain of blocked sinuses clearing them and relieving the pain that goes with it.
          Obviously from my low star rating I didn't find this to be the case at all.

          I took the recommended dosage which is one capsule every 4 hours not exceeding the maximum dosage which is 4 capsules in a 24 hour period.
          I had stated to get quite bad cold by the time I took the capsules so was pleased that I had got something that promised to help with the headache that I had also got. To give the capsules some credit they really did help my headache and almost got rid of it within half an hour which will be thanks to the paracetamol that they contain. Unfortunately it was a different story when it came to the rest of my symptoms.

          For anyone who gets blocked sinuses they will know what a horrible feeling it is and the pressure that feels like is building in them ready to explode. I took the capsule and waited for it to get to work. After a couple of hours there was absolutely no letup in the pain I was in and the throbbing sensation I had.
          I took my next capsule convinced that the first one must have done at least something and this one would help relieve it but it was the same story again and after a few hours I honestly couldn't tell the difference between taking them or not.

          I continued the dosage for a couple of days but after not being able to sleep for two nights because the pain was so bad I finally had to admit defeat and try something else. I was so disappointed that these capsules were so ineffective because I had such high hopes for them and it really made me question whether Vick's was as good a brand as I had always imagined them to be.
          I would definitely not recommend them to anyone as I honestly didn't notice them working in the slightest and as far as I am concerned they were a complete and utter waste of money.

          If you do decide you want to try them they can only be bought over the counter and the active ingredients are: Paracetamol 500mg and Phenylephrine Hydrochloride 12.18mg.

          Comments

          Login or register to add comments
          • More +
            14.11.2010 13:28
            Very helpful
            (Rating)
            7 Comments

            Advantages

            Disadvantages

            A really inaffective sinus relief capsule

            I am a big fan of the original vicks vaporub and use it all the time so I was curious to try some other products in the range and see if they lived up to the rub.
            They are a bit of a mixed bag as far as I am concerned with some of them being much better than others. The worst one and the one that I am surprised vicks have put their name to is the sinex decongestant capsules which I frankly found to be useless.

            They cost me nearly £4 which was for a packet that contained 16 capsules which is a little more than some of the other decongestant tabelts available so I was hoping they were going to be good.
            The capsules come in two strips of 8 and are blister packed. You can't really miss them on the shelf as they have the distinctive blue and green packaging of all vicks products.

            The capsules contain paracetamol for the pain and phenylephrine hydrochloride which is a supposed powerful decongestant.
            The dosage is 1 every 4 hours and you are not supposed to take more than 4 in a 24 hour period.
            The capsules themselves are easy to swallow and are made from that plasticky material which disolves in the stomach and go down the throat smoothly.

            They claim to help with general cold and flu symptoms and target the sinsus area and help relieve the pressure build up along with decongesting the nose.
            I honestly found these to be a complete waste of money and felt they did absolutely nothing for me. I only used them for one day before I had to switch to something else as the pain was getting worse.
            In my opinion you would be better to take a couple of cheap paracetamol and smoother some vaporub on yourself as it would do a better job at relieving both the pain and the sin congestion than these expensive capsules would.

            I was dissapointed and if I was new to vicks products these would not encourage me to try others in the range which is a shame as some of the other products are really good especially in comparison to these.

            Comments

            Login or register to add comments
            • More +
              11.11.2010 17:58
              Very helpful
              (Rating)
              2 Comments

              Advantages

              Disadvantages

              LOOK ELSEWHERE FOR SINUS PAIN RELIEF

              I STILL HAVE A SORE HEAD AND SORE SINUSES..VICKS SINEX WHAT A WASTE OF MONEY!!


              I woke up yesterday morning with a very sore head and sore sinuses so I went to the local supermarket and bought Vicks Sinex Decongestant Capsules who claim on the box that it is a maximum strength decongestant that will give effective relief to Sinus pressure and headaches, Nasal and Sinus congestion and Aches, pains and feverness....now I have all the symptoms so thought this must be the answer to my pain but what a let down..it has been 24 hours and I don't feel any better...probably worse so I'm miserable and have a box of useless tablets left sitting in my medicine cupboard...what a waste of money.


              I bought Sinex decongestant capsules as the product is made by a very popular and well known brand, Vicks, so I though that it must have some effect in relieving my pain but unfortunately for me this has not been the case.


              ****COST AND PACKAGING****


              I bought the box of 16 capsules which cost me £3.91 and the capsules come in a green and white box with Sinex written on the front. The box has clear instructions on the back regarding dosage to be taken and that it must not be taken with any other paracetamol product. The tablets within the box are in two thin strips of 8 tablets per strip with each tablet held in its own individual compartment which is covered with a metallic strip that can be easily burst open to get the tablet out. Also included in the box is the mandatory leaflet that gives all the relevant information.


              *****EASE OF SWALLOWING AND EFFECTIVENESS******


              The capsules are quite big but I didn't have any problems with swallowing them but I know some people struggle to take small paracetamol tablets and I can see these capsules causing problems to anyone who has difficulty swallowing tablets. The tablets have not had an effect on either my sore head or sore sinuses so I can confidently say that this product has not been effective at all for me and I would have been better of just taking paracetamol and a hot drink.


              *****OVERALL*****


              At £3.91 for a box of 16 tablets that have not helped me one bit and it makes me feel really let down by a well respected company as I thought at worse the capsules would have taken my sore head away. I would advise to look at other products to relieve your sore sinuses as this product made no effect on my pain what so ever.


              I hope this review helps anyone who is looking for sinus pain relief.

              Comments

              Login or register to add comments
              • More +
                08.11.2010 11:10
                Very helpful
                (Rating)

                Advantages

                Disadvantages

                .

                The wife picked up a box of these when they were on sale in our local branch of Savers. They were on offer for £1 which seemed a good price for a brand named pack of tablets and especially with the Vicks branding on them. I haven't seen them anywhere else for sale so don't know if they were out years ago and now not sold anywhere other than Discount Chemists.

                You get 10 tablets in a pack and you just take then as you do with normal tablets. Adults can take 2 of these at a time, and you shouldn't take more than 8 in a day and not any quicker than ever 4 hours.

                These are meant to work in the same way that any other Cold and Flu Tablets do, but these are meant to help especially with blocked nose, and all Sinus issues. I hate when you have the cold and you get the pain just under your eyes and it hurts your Nose as well, so anything that would help take that away surely would be good.

                These did work alright, but they were nothing special. I didn't think that these worked any better than any other tablets I have used, but for the price and since they were cheaper than the All in 1 tablets I would normally use then yes I would keep using them. They aren't worth much more I would say, but if you see a pack at the price then I would recommend a try.

                Alright, but nothing special. Doesn't seem to clear the symptoms any better than any other Tablet.

                Comments

                Login or register to add comments
              • More +
                06.11.2010 10:29
                Very helpful
                (Rating)

                Advantages

                Disadvantages

                Not something I will buy again

                ==Sinex Decongestant Capsules==


                When I was feeling under the weather last week I decided to try and buy every product on the shelf that I thought may help me start to feel a little better. The trouble with me being ill is that not only do I get a cold but I suffer terribly with sinusitis. This is not easily solved and I try all sorts of decongestants and painkillers to release the pressure.

                I saw these Vick Sinex Decongestant Capsules in Poundland and seeing as they were a proper brand named product I thought I would give them a try. For £1 its hardly wasting a lot of money if they don't work.

                For £1 you get 10 capsules in a box so at 10p per capsule that is not a bad price for a decongestant product. The capsules come in a blister pack which are easily popped out and the directions for use are simple. Adults and children over 12 should take 1 capsule every 4 hours.

                The Sinex Decongestant Capsules contain 500 mg of paracetamol which is the pain relief side of things and 12.18 mg of phenylephrine hydrochloride which is the ingredient which helps break down the congestion in the sinuses. Of course because they contain paracetamol they should not be taken with any other paracetamol containing product. They are not suitable if you are pregnant or if you are under 12.

                The capsules are easy to swallow and I found needed a good gulp of water to wash them completely down into the stomach. It took around half and hour for the capsules to give me a slight bit of pain relief but I can't say that the decongestant agent worked so fast. It wasn't until I had taken my second capsule four hours later that I did feel a slight bit better. These pills certainly were not miracle pills and I didn't find my relief when taking them.

                Of course I was using other items from the Vicks range such as the vaporub which also aids the blocked nose and works towards easing sinus pressure but I still didn't feel like these pills did much good. The pain was certainly less and after a while I improved slightly but on the whole I can say that the were much better than my usual brand of Sudafed pills.

                For £1 they were okay to try out but even at this price I can see myself buying them again as they didn't do enough to make me think that they were even worth the money I paid for them. I can't say I would recommend them and for that reason I feel a score of 2 out of 5 stars is fair to award them with.

                The price was good and they did work as a mild painkiller but as far as the decongestant side of things go I don't think they were very good at all.

                Many thanks for taking the time to read.

                I do hope that this has been of some help/interest to you.

                Comments

                Login or register to add comments